MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PLC121400
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 02/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional medical device involved in this case that was extended on the left side: gore® excluder® contralateral leg component plc161200 / (b)(4).The review of the manufacturing records verified that the lots involved in this event met all pre-release specifications.
 
Event or Problem Description
On (b)(6) 2020, this patient underwent endovascular treatment for an abdominal aortic aneurysm and was treated with gore® excluder® aaa endoprostheses.On (b)(6) 2021, follow-up computed tomography imaging reportedly appeared to show a potential infection around the graft.It was also reported that there was a suspected type 1b endoleak.Due to the graft infection, a slight enlargement of the aneurysm sac could not be definitely determined.However, the patient was reported to have been asymptomatic.On (b)(6) 2021, a re-intervention was performed to treat the suspected type 1b endoleak.On the right patient side, the previously implanted gore® excluder® contralateral leg component plc121400 was extended with a gore® excluder® iliac extender component pll161407.Also, the gore® excluder® contralateral leg component plc161200 initially implanted on the left was extended with a gore® excluder® contralateral leg component plc141200.During the re-intervention, the left internal iliac artery was additionally embolized.
 
Additional Manufacturer Narrative
B5: updated event description.H6: health effect - impact code: added code 4625.H6: component code: added code 515.H6: type of investigation: added code 4111.H6: investigation conclusions: added codes 4315, 22.H6, code 22: according to the gore® excluder® aaa endoprosthesis instructions for use (ifu) adverse events that may occur and/or require intervention include, but are not limited to: endoleak.H6: health effect - impact code: retracted code 4642.
 
Event or Problem Description
On (b)(6), 2020, this patient underwent endovascular treatment for an abdominal aortic aneurysm and was treated with gore® excluder® aaa endoprostheses.On (b)(6), 2021, follow-up computed tomography imaging reportedly appeared to show a type 1b endoleak as well as an infection around the graft with a slight enlargement of the aneurysm sac.A bacterial infection of the grafts was reportedly assumed and ongoing with the patient likely having received antibiotic treatment.The amount of growth was difficult to determine due to the infected state of the aneurysm but was reportedly believed to be less than 5 mm.However, there was no additional information of cause, type, treatment, and current state of the infection available and there reportedly had not been any other diagnoses that confirmed the infection.Also, the patient was reported to have been asymptomatic.On (b)(6), 2021, a re-intervention was performed and the suspected type 1b endoleak of the gore® excluder® contralateral leg component plc161200 initially implanted on the left was extended with a gore® excluder® contralateral leg component plc141200.Additionally, the left internal iliac artery was embolized.On the right patient side, the previously implanted gore® excluder® contralateral leg component plc121400 was likewise extended with a gore® excluder® iliac extender component pll161407 as a preventive measure against a potential formation of an endoleak on this side.The patient tolerated the procedure.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
thomas giebing
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key11567051
Report Number3013164176-2021-01141
Device Sequence Number11643036
Product Code MIH
UDI-Device Identifier00733132618644
UDI-Public00733132618644
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/09/2022
Device Model NumberPLC121400
Device Catalogue NumberPLC121400
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/23/2021
Supplement Date Received by Manufacturer05/17/2022
Initial Report FDA Received Date03/25/2021
Supplement Report FDA Received Date05/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/10/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Disability;
Patient Age77 YR
Patient SexMale